What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 2:44 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, May 26, 2:44 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Tue May 26 2020
.Short Term...
A negatively tilted trough now located across the Gulf of Mexico
will lift north and dampen as weak geopotential height rises
gradually encompass the region. Low-level troughing now evident
across central Florida will gradually shift away to the north as
Atlantic ridging noses in from the east. This will keep the low-
level winds southerly for today before shifting more SSE on
Wednesday. Some drying is noted aloft as compared with the previous
24 hours, and cooling at 500 mb is anticipated by this afternoon.
This will allow for some steepening of mid-level lapse rates to
occur. Plentiful low-level moisture is still available as evidenced
by the 26.12z MFL sounding, which had a precipitable water value of
1.84 inches. This reservoir of moisture should be readily available
for tapping into by convection today before it decreases on
Wednesday. Warm cloud depths have decreased somewhat from yesterday,
but should be in the 10-12 kft range by this afternoon. This points
towards efficient warm rain processes within convection today, with
the combined low-level forcings of sea breezes and nearby troughing
contributing to convective initiation. Given southerly surface winds
and southwesterly steering flow the greatest shower and thunderstorm
coverage should occur over the east coast metro areas this
afternoon. Unfortunately this is the area most suceptible to
hydrological issues, given 48 hour rain totals in the 3 to 7 inch
range with isolated higher amounts. Decent saturation is still
noted via the MRMS QPE-Crest Soil Moisture Analysis, which shows
several pockets of soil moisture exceeding 50 percent (notable
considering our fairly sandy and well draining soil types). This
suggests that runoff from impervious surfaces may be impeded today
given the slower absorption anticipated by natural ground cover.
As for QPF, comparing the synoptic and mesoscale models suggests
areal averages of 0.5 to 1 inches for the east coast metro and
coastal areas, with isolated amounts exceeding 3 inches possible.
This is in line with the high end (90th percentile) amounts
suggested by our Probabilistic QPF Forecast, which is meant to
represent a potential reasonable worse case scenario. Therefore
wouldn't be surprised if additional flood advisories or warnings
are needed this afternoon given the projected rainfall and
sensitivity of these areas to additional rainfall. Given
sufficient precipitation loading, a few stronger wind gusts are
possible today as well in any taller thunderstorm cores. The
cooler temperatures aloft suggest that lightning activity may be
a little more widespread today as well. High temperatures today
should be in the 80s given the more widespread clouds and rain,
warming into the upper 80s to lower 90s by Wednesday.
.Long Term...
A mid to upper level low will weaken over the Central United
States late this week into this weekend, as high pressure builds
into the Florida Peninsula from the Western Atlantic waters. This
will allow for a easterly wind flow over South Florida late this
week leading to more of a typical summer weather pattern with late
night/morning shower and thunderstorm activity eastern areas
shifting to the interior and west coast metro areas in the
afternoon and evening hours.
An mid to upper level low is forecast by the long range models to
move southward from Canada into the Northern Atlantic waters early
next week which will weaken the high over the Western Atlantic
Waters. This should allow for a weak back door cold front to work
southward and into South Florida before stalling out. At the same
time, the long range models are trying to show lower pressures
over the Western Caribbean and Bay of Campeche which will allow
for the pressure gradient to tighten over South Florida leading to
a breezy northeast wind flow. POPs will also remain in the
scattered range for early next week with the highest chances over
the interior and west coast metro areas.
&&
.Marine...
A transition to a more summer-like pattern is expected over the next
day or so with the usual afternoon showers and thunderstorms.
Otherwise, generally benign marine conditions are expected.
&&
.Aviation...
Scattered showers and storms will continue for the interior and
east coast areas this afternoon. Impacts to the terminals are
possible with sub-VFR conditions and strong gusty winds. Storms
should diminish this evening, with less widespread rain coverage
tomorrow. Southerly winds today become more SSE on Wednesday.
&&
.Beach Forecast...
A high risk of rip currents is forecast for the East Coast today due
to breezy onshore winds.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 74 87 76 86 / 40 50 20 40
Fort Lauderdale 77 87 78 86 / 50 50 20 30
Miami 77 88 77 87 / 50 40 10 30
Naples 75 87 74 88 / 20 30 10 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ067-068-071>074-
168-172>174.
High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Short Term/Aviation/Marine/Beach Forecast...34/SPM
Long Term...54/BNBHazardous weather outlook, May 26, 9:34 AM EST, 6 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1034 AM EDT Tue May 26 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1034 AM EDT Tue May 26 2020
...Flooding And A Few Strong Storms Possible East Coast...
...High Risk of Rip Currents for Atlantic Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered thunderstorms will be possible across the
area this afternoon and evening.
Wind: The stronger storms may produce wind gusts over 45 mph.
Flooding: Torrential rainfall will be possible in the heaviest
showers and thunderstorms, which could lead to flooding of poor
drainage areas, small streams, creeks, and canals. A Flood Watch is
in effect for Miami-Dade, Broward, and Palm Beach counties.
Rip Currents: There is a high risk of rip currents along the
Atlantic beaches.
Waterspouts: There is a chance of waterspouts over the local waters.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Thunderstorms will be possible each afternoon with lightning, gusty
winds, and locally heavy rainfall possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 26, 2:28 PM EST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Tue May 26 2020
FLZ067-068-071>074-168-172-173-262015-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
328 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE...BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES UNTIL 415 PM EDT...
* At 327 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near East
Toll Gate On Alligator Alley to Fountainbleau. Movement was east at
20 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Coral Gables, Key Biscayne, South Miami and Lighthouse Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2583 8004 2564 8008 2562 8010 2572 8037
2608 8060 2633 8047 2639 8010 2639 8006
2608 8004
TIME...MOT...LOC 1927Z 284DEG 17KT 2611 8050 2578 8034
HVNSpecial weather statement, May 26, 3:07 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
407 PM EDT Tue May 26 2020
FLZ067-068-071-072-168-172-262045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
407 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND PALM BEACH
COUNTIES UNTIL 445 PM EDT...
* At 407 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Belle Glade, moving northeast
at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Coral Springs, West Palm Beach, Boca Raton, Deerfield Beach,
Boynton Beach, Delray Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Belle Glade, Palm Beach,
Tequesta, South Bay, Highland Beach, Juno Beach, Ocean Ridge,
Coconut Creek and Greenacres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2696 8003 2653 8003 2632 8006 2628 8050
2663 8073 2696 8052
TIME...MOT...LOC 2007Z 227DEG 18KT 2666 8057
HVNSpecial weather statement, May 26, 3:13 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Tue May 26 2020
FLZ071>074-172-173-262100-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
413 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 500 PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
southwest of East Toll Gate On Alligator Alley to near Miccosukee
Resort. Movement was northeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Coral
Gables, South Miami, Lighthouse Point, Lauderdale-By-The-Sea and
Surfside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2573 8009 2570 8053 2607 8058 2628 8050
2632 8006
TIME...MOT...LOC 2013Z 236DEG 23KT 2604 8053 2581 8050
HVNSpecial weather statement, May 26, 3:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
448 PM EDT Tue May 26 2020
FLZ067-068-168-262130-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
448 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR PALM BEACH COUNTY UNTIL 530 PM
EDT...
* At 448 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Fremd Village-Padgett Island to 11 miles east of Okeelanta.
Movement was northeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Belle Glade, Palm Beach,
Pahokee, Tequesta, Juno Beach, Ocean Ridge, Canal Point,
Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach,
Lantana and Lake Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2653 8003 2644 8057 2677 8070 2698 8064
2698 8062 2696 8061 2696 8014 2697 8014
2697 8004
TIME...MOT...LOC 2048Z 235DEG 21KT 2680 8061 2655 8054
HVNSpecial weather statement, May 26, 3:49 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
449 PM EDT Tue May 26 2020
FLZ067-068-071>074-168-172-173-262130-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
449 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 530 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from North
Lauderdale to 6 miles northwest of Miccosukee Resort. Movement was
northeast at 30 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Miami Beach,
Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac, Margate,
Coral Gables, Key Biscayne, South Miami and Lighthouse Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2566 8008 2553 8083 2633 8047 2634 8007
2574 8006
TIME...MOT...LOC 2049Z 243DEG 25KT 2623 8021 2581 8058
HVNSpecial weather statement, May 26, 4:25 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
525 PM EDT Tue May 26 2020
FLZ071>074-172-173-262215-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
525 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 615 PM EDT...
* At 525 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from North
Miami Beach to Intersection Krome And Kendall Drive. Movement was
northeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Davie, Miami Beach, Plantation, Sunrise, Coral Gables, Key
Biscayne, South Miami, Surfside, Miami Gardens, Virginia Key,
Hallandale, Kendall, Weston and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2583 8004 2575 8006 2565 8012 2566 8073
2611 8049 2614 8004
TIME...MOT...LOC 2125Z 241DEG 11KT 2592 8018 2569 8049
HVN